Why is not it good to mix antibiotics and alcohol?

Why is not it good to mix antibiotics and alcohol?

Mixing antibiotics and alcohol is an act that is never recommended due to the effects that can be generated in the body. The main reason is the adverse effect or decrease in the effectiveness of the antibiotic that can cause alcohol. Or, on the contrary, the fact that the effect of the antibiotic is enhanced due to it.

However, it is important to keep in mind that not all antibiotics they act the same, so not all have the same effects on the body when mixed with alcohol.

In fact, moderate and casual amounts of alcohol generally do not cause interference in the effect of most antibiotics. The problem, in these cases, are the side effects and the action of alcohol in the system immune .

Next, we explain what effects are produced in the human body when mixing antibiotics and alcohol. As well as the different types of antibiotics in which alcohol can be especially harmful.

Effects that occur when mixing antibiotics and alcohol

Why is not it good to mix antibiotics and alcohol? 1

As mentioned above, one of the negative results that occurs when mixing alcohol with antibiotics is enhance the own adverse effects of drugs.

This is because some antibiotics, such as amoxicillin, They usually have side effects such as nausea, vomiting or diarrhea. Alcohol is a very irritating substance for the gastrointestinal mucosa, and is very likely to potentiate these adverse effects.

Likewise, another problem is the fact that people who are being treated with antibiotics are those who suffer from an infection. This means that they need a competent immune system to fight it. Alcohol can impair the action of the immune system , hindering the cure.

In addition, alcohol is metabolized in the liver by the same enzymatic pathways that metabolize some of the antibiotics. This causes the liver to work processing alcohol, so that the antibiotic is not metabolized correctly. The final effects are not only the reduction of the action of antibiotics. Also the accumulation of toxic metabolites of them, increasing the incidence of side effects.

Discover: Cut diarrhea naturally

Antibiotics with which you should never mix alcohol

There are also certain antibiotics that, mixed with alcohol, they can cause really harmful effects. In the most serious cases, the mixture of antibiotics and alcohol can give rise to the disulfiram effect, which we will explain later. Antibiotics that cause the disulfiram effect:

  • Metronidazole This antibiotic and antiparasitic is usually used to treat infections and some gastroenteritis among other diseases.
  • Tinidazole It is an antibiotic and antiparasitic, like Metronidazole, which should not be mixed with alcohol.

When mixing alcohol with these antibiotics the patient will suffer one or more of the symptoms of the disulfiram effect. In addition, it is important to bear in mind that not only do you have to avoid drinking alcohol while you are being treated with these antibiotics, but also when you finish it.

Alcohol should not be consumed until after 48 hours after stopping taking Metronidazole. Likewise, it will be necessary to wait 72 hours after leaving Tinidazole.

Maybe you're interested: Everything you need to know about the diet to detoxify the liver

What is the disulfiram effect

Why is not it good to mix antibiotics and alcohol? 2

Formally known as Antabuse, disulfiram is a product that is used in the treatment of alcoholism. With disulfiram, it prevents the liver from metabolizing the most toxic metabolites of alcohol. In this way, alcohol is up to 10 more toxic to the body.

A) Yes, the patient is quickly poisoned with the minimum dose of alcohol ingested , feeling the side effects right away. These are, vomiting, drop in blood pressure or palpitations among others. It is these same effects that the patient who consumes alcohol mixed with the antibiotics mentioned above will feel. Specifically, the results are the following:

  • Redness of the skin.
  • Deep sweating
  • Nausea and vomiting.
  • Tachycardia and dizziness.
  • Headache or headache.
  • Difficulty breathing.
  • Chest pain

In addition, on certain occasions, the patient has also experienced Vertigo , hypertension and syncope . The population at greatest risk are people over 65 , by the fact that they are more sensitive to the effects of alcohol. Likewise, so are those patients who take a chronic medication.

In conclusion, It is never advisable to mix alcohol and antibiotics. Although the effects will not always be so negative, the mixture will never be good for the user.

Loading ..

Recent Posts

Loading ..